I was wondering if anyone has had success treating their symptoms with Prozac? I am asking because I am thinking of starting Nori, but a friend of mine just started Prozac (for anxiety) and she said it has been easy going. Within several days she was feeling better. She also knew someone else who had taken it, for what I don’t know, and she also had few side effects. Obviously, I am concerned about side effects. Any thoughts?
Yes, there have been people who have been helped with Prozac. Celexa is the “newer” version of Prozac, and Lexapro the newer version of Celexa. They all work on serotonin…increasing the amount by preventing the reuptake of it.
Prozac has an easier discontinuation that most antidepressants…its worth a shot. However, Nori hits a different neurotransmitter as well, norepinephrine. So if the SSRI’s don’t work for you, then you may want to consider the tricyclics. (nori a favorite of many doc and patient). I personally take Cymbalta, which hits both of those neurotransmitters evently…it is a newer drug and it has worked well for me.
Thanks for your reply. I had tried to take Lexapro and had a horrible reaction on day five. I have been terrified of taking an anti-depressant since then. I am trying to set myself up for some success. I have been fighting this for five years and have to find something to at least help some. Maybe I should try the Nori and if that is a fail try the Prozac. I am just concerned about having a similar reaction to the Prozac as I did Lexapro since they are both SSRIs.
Prozac worked for me, although I am currently down to 10 mg and tappering off of it because it is too stimulating for me. I feel like I’ve had too much caffeine on it, and I’m getting better relief since starting topamax.
I also got relief from Celexa but stopped due to weight gain–there’s always something, huh? :lol:
If you don’t mind my asking, what was your reaction that scared you away from Lexapro?
It was no walk in the park starting up either of these meds, but I had to stick with it and push through to see the positives, and the side effects eventually went away. But it does take several weeks, and you can feel worse before you feel better. Not to scare you, but that can often be the case with many meds for MAV.
Start at a low dose and increase very slowly. I went up every 7-10 days or more depending on if the side effects had gone away. Overall though, I felt that Prozac has been very well tolerated, but it is known to be a bit more stimulating of an SSRI, and for me it’s just too much I guess. If I do alright with just topamax then I’ll stay put, but if I need some help with serotonin in addition to topamax, I may try Zoloft next or go back to Celexa–not sure yet.
I know there is one girl on here…I wanna say her name is Velvet(maybe?) who beat this MAV crap with Prozac. I have had bad reactions to all SSRI’s I have tried, I have been on Zoloft for 3 weeks, Lexapro one day as it made me anxious I was crawling out of my skin, then Celexa but I had horrible diarrhea and cramps and bloating, it literally tore up my stomach. I haven’t tried Cymbalta, Effexor, Prozac or Paxil, but I am seriously so scared(just like you) of the bad reactions to the ones I tried. Zoloft seemed ok for the first 3 weeks, then I started having non stop headaches and getting lightheaded. I really think I need my serotonin tweaked though, I have always been an anxious person, and this stuff just brought it out more. I was on Nortriptyline, and while I thought it was working well for a while, I had a little rash of some kind and my doctor had me stop it and start on something else. Many people get better with tricyclics though, I was really hoping to be one of them.
Thanks for sharing. My reaction on the Lexapro was so out of the blue. I was fine and then on day five I took it and about 45 minutes later I thought I was going to kill myself. I have never felt that way before. If someone would have handed me a knife, I would have used it. It was like an impulse feeling. I ended up in the ER. The next day I woke up and felt terrible. Then I took a shower and by the time I got out, I felt better then I had in years. It was gone the next day. My doctor isn’t sure if this is a reaction that I will have to all SSRIs so he recommended the Nori, which has been sitting on my nightstand for weeks. (ok months). That is how afraid I am.
Rebecca, thanks for letting me know you are afraid of meds also. I hate that there may be something to help, but I am so scared of it. I just know if I take it and feel funky, I will be terrified. I am my own worst enemy when it comes to the anti-depressants. I am looking for the easiest path drug wise. I am sure if it were easy this forum would not be such a hit.
Hi Kat – I know of at least two people who gained control over MAV using Prozac. All of the SSRIs work … depends on the person by the looks of it.
Good luck … S 8)
that is strange and scary. I know they list “suicide ideation” as a side effect possibility with most every psyche med. I guess when you’re messing with brain chemicals, you just never know. I think the best bet is to always start low and go slow…that way you can ease into it.
Prozac can be diluted in cranberry juice, and you can actually titrate up by 1mg amounts if need be. It is the easiest med to dose and has a super long half life, so if you miss a day or 2, no big deal…it has a 7 day half life I believe. pretty user friendly.
So Prozac comes in 1mg? When I was looking up info about it I only saw that it came in 10mg. 10mg may be a fine start for some, but after my experience I can’t bring myself to start at the recommended dose. Now that I just typed that, it may be that it is a 20mg pill. I will have to go back and look. See, one of my symptoms in action. I am glad to know that people have had some success with it. It is just not a medication you see used as much. I guess because there are so many newer ones.
You have to dilute it in cranberry juice. Forinstance you dissolve a capsule in 20 ml of liquid and drink 1 ml of liquid per mg that you want to try. I think 5 mg would be a safe place to start.
Got it. Thanks. Do you know anything about Nori? I spoke to my doctors nurse this morning and she said to try the Nori first and if I can’t tolerate it then we can try the Prozac. I got the Nori in a liquid because I was not willing to start with the 10mg. I am guessing I could break down the pills like you mentioned. If you were a wimp like me where do you think a good starting point would be? Thanks for your ideas.
I’m very much a wimp…I got a rx for Nori at the begining of this mess and it still sits unopened. I was already on a different med (remeron) which was starting to work, and my doctor told me nori wasn’t good for anxiety (one of my biggest problems). So I never tried it. I believe I had capsules at 10mg.
I was at the Chopra Center learning meditation at the time and there was an on site doc there. A young girl was also there with her parents for daily headaches, and they started her on nori at 75mg!! Her only side effect was fatigue. I would start at 5mg and then go to 10mg. 10mg is still a very low dose. I did try Ami, and it didn’t really work for me. It did boost my mood a bit, but I think I needed bigger guns…so the Cymbalta has been good for me. Newer, more balanced and probably stronger…but I finally didn’t care anymore and was willing to anything to get better.
You’re not a wimp Kat! A lot of us are med sensitive and have to take things very slowly or it freaks out our brains. Often times a benzo helps combat the increased anxiety or other side effects you may experience while starting a new med. You may want to ask for some Ativan, Valium or Klonopin to help out for awhile. A lot of us use those as well.
Good luck with whatever you try!
I am going to try and get my brave on and give it a try. It has not gotten better in 5 years. About the only medication that I have not tried is some kinda of AD. It is clear that these symptoms are happy to hang on the rest of my life. I am exhausted. I will have to give the AD route a go and remember that to get better it may mean getting worse for a little while. Thanks for all the support.